I just saw my doc after 2 wks on efra. He is upping my dose. You usually start lower, see how it is going then up it. I was no better, maybe slightly worse and he said that is indicative that my dose needs to grow, especially given how low I was. I do feel a bit of a buzz today....
From the FAQ's on stopthethyroid madness they talk about how dosage needs to increase if symptoms no better. It takes time to correct the imbalance. They also talk about how to take it. Particularly Armour, in needs to be taken sublingually and possibly in divided doses. Also can highlight low iron.
I'm in Australia, I'm not sure if we have armour, but I took natural dessicated thyroid for a few months after struggling along on t4 only. It didn't do anything for me at all though, turns out I had a high reverse t3. So I started on slow-release t3 only, cleared the rt3, and still having problems - looks like I have cellular resistance, and just found out today I also have adrenal problems.
I am glad to hear armour is working for you - and I hope it continues to do so! Just posting my experience for anyone floundering on armour (or similar) and unsure where to go next.
I'm taking thyroxine and not noticing any difference whether I take it or not. I don't think i have any symptoms of under active thyroid... I'm never tired or anything. Is this normal? Might consider trying something else like armour instead... :S
Just started it a week ago, seems like I MIGHT have a little more energy, but we're starting at a low dose and I've seen accounts that it can take a few weeks to really take effect. Trying to be optimistic after waiting far too long to address this issue. Mine appears to be a conversion issue from the lab results received so far.
Still awaiting test results for antibodies as well as rT3. Thankfully, I'm now under the care of someone who usually checks these levels WITHOUT being asked by her patients!
Great to read that you are already seeing positive results in your labwork AND feeling a little more energy, brookesam. Hope you continue to feel improvement and will keep us updated.
I was recently started on Erfa 30 mg in the morning and 30 mg in the afternoon, which is equivalent to one grain total, I believe. Like the OP I went about 3 years feeling exhausted and knowing something was wrong.
Does anyone have any advice for increasing ferritin while on desiccated thyroid? I take Platinum Naturals easy iron a few times a day if I remember, and it is only helping a little bit. I suppose this is an absorption issue... though I know not to take it within 4 hours of the thyroid med.
This topic interests me because I am sole caregiver for my mom who has Alzheimer's. Although her thyroid testing always comes up normal (she is on synthroid) she displays symptoms that worry me... always cold... etc. I understand that switching to Armour may be of benefit to her but I cannot convince her doctor to change her meds. Any suggestions?
If you're just beginning T4, it can take as long as six weeks (and at least a month) to fully relieve symptoms, and in my experience, the change is so gradual that you hardly notice it until you suddenly realize how much better you're feeling. That's why most doctors don't re-check the dosage (via new labs) for 6-8 weeks.
I've been on synthetics (Levoxyl) since diagnosis with no problems--until I began having conversion problems (characteristic of Hashimoto's) and had to add T3 (Cytomel).
Many people who switch from synthetic T4 only to Armour will feel much better because they are getting T3 in the Armour that they may have needed but weren't getting from the synthetic. Sadly, many doctors still don't believe in supplementing with synthetic T3, although it's been an established protocol for the past 15-20 years!
One reason many hypo patients are not adequately medicated is that doctors read the lab results as 'normal' simply because they are 'in range.' But thyroid hormones operate differently. If my T3 isn't at least half of the range, I'm a basket case. Keep in mind that it's the T3 that controls how we 'feel,' so people who are taking T4 and still having 'symptoms' (especially fatigue) are likely in need of T3. Some doctors don't even test T3.
Thyroid patients have to be pro-active in their care. I have a terrific endo, but I still request and save all copies of my labs, and I bring them to my appointments. Several times, I've pointed out issues that my doctor 'missed,' simply because the insurance companies give them so little time with patients.
A good thyroid doctor will treat based on BOTH labs and symptoms--but good thyroid doctors are hard to find.
For years I complained of symptoms -- constantly cold, feeling tired & weak, dry skin, mental fog. My internist refused to give me medication as labs indicated I was "within normal range" even though I was at the lower end of normal. Several years ago I started seeing an anti-aging specialist who put me on Armour and it relieved all of these symptoms. His theory is that what is "normal" is what is "normal for you", so he's adjusted the dosage based on symptoms. Within several weeks I felt amazingly better.
[QUOTE=Silvergirl;1025194]I just saw my doc after 2 wks on efra. He is upping my dose. You usually start lower, see how it is going then up it. I was no better, maybe slightly worse and he said that is indicative that my dose needs to grow, especially given how low I was. I do feel a bit of a buzz today....
From the FAQ's on stopthethyroid madness they talk about how dosage needs to increase if symptoms no better. It takes time to correct the imbalance. They also talk about how to take it. Particularly Armour, in needs to be taken sublingually and possibly in divided doses. Also can highlight low iron.[/QUOTE]
I've read about taking it sublingually too but I just swallow mine. I take my full dose in the morning and still have pretty good energy by the afternoon and evening. Before I started taking Armour I was exhausted by 4 pm!
I am glad to hear armour is working for you - and I hope it continues to do so! Just posting my experience for anyone floundering on armour (or similar) and unsure where to go next.[/QUOTE]